Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hondacivic

JUST FINISHED MY ACCUTANE COURSE- NEED HELP/OPINIONS

Recommended Posts

okay so I just finished my 16 week course of accutane taking 189 40mg capsules (120mg per kg of body weight). I started the first 3 weeks on 40mg/day, then for the next 4 weeks I went on 40mg a day and 80 mg (40x2) every other day, and for the final 9 weeks, I was on 80 mg a day (40x2). The thing is, I was pretty clear throughout the entire course and didn't even get a initial breakout, however I was prescribed low doses of prednisone throughout the entire course to help with new breakouts. What was weird was, around week 12, I had literally the worst breakout I've ever had on my face (mostly on my cheeks) and then my derm injected them and gave me more prednisones. When those breakouts went away, I had the same kind of immense breakout on my cheeks AGAIN and this was around week 14. This time, I didn't take any prednisone and just waited it out and most of the breakouts cleared. It has been a week since I finished my course and I am STILL getting atleast a few breakouts here and there every day. It's weird cause during the first half of my course I was barely breaking out. Last week, when my course ended, my derm gave me some differin gel and duac topical gel to apply to my face for the next few weeks, because he thinks the cause of my acne is mechanical, saying the wax i apply to my hair is what's causing it. (I didn't quite agree as it didn't cause me to breakout before).

1)Anyways guys, are there cases where the accutane fully starts to take effect and cure the acne weeks after the course is over?

2)How long does it take for the accutane to leave your system?

3)I had increased facial redness throughout my course treatment, is this due to the accutane? And if so, when will it go away?

4)When people say accutane cured them of acne. does this mean that they will not breakout at all, even if they go through periods of lack of sleep/ stress/ inefficient job of cleansing/ etc..?

5)ALSO, is a 16 week course, which is basically only 3 2/3 months too short to be effective? Or does it not matter as long you finish the required cumulative dosage?

Edited by hondacivic
Link to comment
Share on other sites

okay so I just finished my 16 week course of accutane taking 189 40mg capsules (120mg per kg of body weight). I started the first 3 weeks on 40mg/day, then for the next 4 weeks I went on 40mg a day and 80 mg (40x2) every other day, and for the final 9 weeks, I was on 80 mg a day (40x2). The thing is, I was pretty clear throughout the entire course and didn't even get a initial breakout, however I was prescribed low doses of prednisone throughout the entire course to help with new breakouts. What was weird was, around week 12, I had literally the worst breakout I've ever had on my face (mostly on my cheeks) and then my derm injected them and gave me more prednisones. When those breakouts went away, I had the same kind of immense breakout on my cheeks AGAIN and this was around week 14. This time, I didn't take any prednisone and just waited it out and most of the breakouts cleared. It has been a week since I finished my course and I am STILL getting atleast a few breakouts here and there every day. It's weird cause during the first half of my course I was barely breaking out. Last week, when my course ended, my derm gave me some differin gel and duac topical gel to apply to my face for the next few weeks, because he thinks the cause of my acne is mechanical, saying the wax i apply to my hair is what's causing it. (I didn't quite agree as it didn't cause me to breakout before).

1)Anyways guys, are there cases where the accutane fully starts to take effect and cure the acne weeks after the course is over?

2)How long does it take for the accutane to leave your system?

3)I had increased facial redness throughout my course treatment, is this due to the accutane? And if so, when will it go away?

4)When people say accutane cured them of acne. does this mean that they will not breakout at all, even if they go through periods of lack of sleep/ stress/ inefficient job of cleansing/ etc..?

5)ALSO, is a 16 week course, which is basically only 3 2/3 months too short to be effective? Or does it not matter as long you finish the required cumulative dosage?

Link to comment
Share on other sites

@ 5)

I'm on my second accutane treatment at the moment. I stopped 3 months after my first treatment and all of it came back after some time...

Link to comment
Share on other sites

Hello! Im in a similar situation. I was on Accutane for about 10 months. Ive taken 20mg-40mg. I am 2 months over accutane and my face is pretty clear (Thank God). I just get random pimples sometimes and I still got slight blemishes. The only thing that is annoying is the redness. My face really gets red especially in the sun and in white lighting. Im not sure when the redness subsides. I read online that it takes approx. 6 months for accutane to leave your system. I also broke out 1 month after I stopped accutane.

I will be tracking this topic =))

Good luck!

Link to comment
Share on other sites

Hey,

Firstly, do not double post - your other post is in the wrong subforum and now moderators will have extra work merging it with this one. You will get the best answers by posting a single post in the correct subforum.

To answer your questions:

1) After the treatment your skin will normalise and in some cases it can result in better skin.

2) It's not about when drug "leaves your system", accutane has long term effects on skin. For example, that's why you have to continue using sunscreen for quite a long time after you stop taking accutane. If you really want to know when accutane leaves your blood - it should be gone within a week (simplified answer).

3)Yes, this is one of the side effects. It goes away after the treatment. It might take a while, though.

4)Many do not break out at all. Some break out only a little. Some still get acne and have to repeat the course. However, it is suggested to keep on washing your face etc. to avoid the possible breakouts. Accutane can't protect your skin from your own neglect.

5)The cumulative dosage is what matters.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×